MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA M.U.S.T. PEDICLE SCREWS SYSTEM; MUST POLYAXIAL CANN SCREW Ø7X40 - Ø5.5/6

MEDACTA INTERNATIONAL SA M.U.S.T. PEDICLE SCREWS SYSTEM; MUST POLYAXIAL CANN SCREW Ø7X40 - Ø5.5/6
Model Number 03.68.391
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 29-10-2025.Pedicle screw 03.68.391 must polyaxial cann screw d 7x40 - d 5.5/6 (k234048) lot 2458063: (b)(4) items manufactured and released on 03-apr-2024 expiration date: 2029-03-07.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Pedicle screw 03.68.392 must polyaxial cann screw d 7x45 - d 5.5/6 (k234048) lot 2458064: (b)(4) items manufactured and released on 02-apr-2024 expiration date: 2029-03-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Pedicle screw 03.68.393 must polyaxial cann screw d 7x50 - d 5.5/6 (k234048) lot 2329189: (b)(4) items manufactured and released on 07-mar-2024 expiration date: 2029-02-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Pedicle screw 03.68.393 must polyaxial cann screw d 7x50 - d 5.5/6 (k234048) lot 2464193: (b)(4) items manufactured and released on 19-nov-2024 expiration date: 2029-11-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.It should be noted that 6 screws are listed in this complaint from 4 different lots, it is unknown which screw presents the unscrewing clinical evaluation performed by clinical affairs department: after a spine fusion surgery from l3 to l5, the patient came for a routine follow-up x-ray, which revealed a dislocation of a set screw from the corresponding tulip screw.The patient did not report any symptoms.The available imaging confirms the dislocation of the set screw from one of the two most proximal tulip screws.Determining the cause of this failure is challenging based on the available information.The most likely hypothesis could be an issue during the locking maneuver, although this remains uncertain.However, considering that the set screw is now freely located within the soft tissues, we cannot exclude the possibility of secondary migration.Moreover, the overall construct has a reduced mechanical strength, as one of the rod has lost its proximal anchorage.For these reasons, potential secondary complications cannot be excluded.Root cause:based on the information available it is not possible to establish a definitive root cause, while the device history record review does not indicate any potentially related manufacturing issue.
 
Event or Problem Description
Patient underwent spine fixation surgery (l3-l5) on the (b)(6) 2025.Post-op follow-up xray showed dislocation of a set screw from the construct.Althougth the provided xray may suggest that the involved screw is a ø7x50 one, it cannot be confirmed from which screw the setscrew detached.Patient does not report any pain and currently no revision surgery is planned.
 
Additional Manufacturer Narrative
Torque limiter handles verification: three torque limiter handles were received (used for set screws fixation) and subjected to torque verification testing.The results of the analysis did not reveal any evidence of insufficient torque application.Based on these findings, the reported set screw loosening cannot be attributed to inadequate torque delivery by the torque limiter handles.Root cause: no action can be planned at this time as no root cause could be identified with the information available, while the event has been included in our active monitoring system for potential capa needs and opportunities.

Brand Name
M.U.S.T. PEDICLE SCREWS SYSTEM
Common Device Name
MUST POLYAXIAL CANN SCREW Ø7X40 - Ø5.5/6
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key23510654
Report Number3005180920-2025-01101
Device Sequence Number9770179
Product Code NKB
UDI-Device Identifier07630542704598
UDI-Public07630542704598
Combination Product (Y/N)N
PMA/510(K) Number
K234048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.68.391
Device Lot Number2458063
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown